MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number PR-05052
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after catheter insertion, its position was verified by x-rays, revealing catheter looping in the subclavian vein.Attempts were made twice to reposition the catheter without success.Subsequently, the decision was made to completely remove the catheter and repeat the procedure with a new device.This time, the procedure was performed without complications, resulting in the insertion of a 5fr double lumen picc catheter in the basilic vein of the right upper limb." no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer report of catheter bending was confirmed by visual inspection of the customer supplied photo.The customer photo shows the picc catheter entering through the right basilic vein and mov-ing upwards instead of downwards towards the svc.The customer description suggests the selected vein may have been too torturous for the picc to drop into the svc which is a common occurrence depending on the patient's vasculature and health background.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record re-view was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to moni-tor and trend for reports of this nature.Corrected data: section d.4.Unique identifier (udi)# corrected to (b)(t).
 
Event or Problem Description
It was reported "after catheter insertion, its position was verified by x-rays, revealing catheter looping in the subclavian vein.Attempts were made twice to reposition the catheter without success.Subsequently, the decision was made to completely remove the catheter and repeat the procedure with a new device.This time, the procedure was performed without complications, resulting in the insertion of a 5fr double lumen picc catheter in the basilic vein of the right upper limb." no patietn harm or injury.The patient's current condition is reported as "fine".

Brand Name
ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19444872
Report Number9680794-2024-00514
Device Sequence Number20974178
Product Code LJS
UDI-Device Identifier10801902095371
UDI-Public10801902095371
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue NumberPR-05052
Device Lot Number14F23J0238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/02/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age62 YR
Patient SexMale